I get my bishbosh fix (Zometa)every 4 weeks. The few days leading up to it, I notice a kind of burning feeling in my hips and lower back. I started at the end of May, and so far the 1 scan that I had in August showed good results. My next scan will be the end of December.
Haven't tried heat to help yet, but now the weather is cooler, I will give it a try with my wheat heat pad.
Oh roserose we do know how to confuse!!! BishBosh is bisphosphonates for those that cant spell 🙂 They are drugs used for those of us with bone secondaries.
Thank you so much ladies.
I didnt manage to see Onc yesterday at BishBosh - there was quite a queue but I have an appointment to see him in 2 weeks time so will save my questions until then.
There are 2 other ladies with boney mets that I chat to at BishBosh and they both said how terrible their aches and pains had been in the past week. They too had resorted to hot water bottles to ease the aches.
If my ill health retirement gets sorted, we are hoping to move house - Hubby wants to install a sauna to help with my aches. I'm more of a steam room girl - but deep down, would actually prefer my hottie.
Thanks again for your thoughts - it is interesting to see how similar/different we are.
Love and best wishes
I also have Zometa every 6 weeks as it then works out better for me as I'm up every 3 weeks, the first one is for my Xeloda and the second 3rd week is for my Zometa and Xeloda otherwise I'd be up at the hospital for a lot more visits. My spine seems to be okay only having it every 6 weeks but I have noticed a slight bit of numbness in my chin in these last few weeks so will mention that to my oncologist when I see her next.
I just got back from holiday and thought i'd have a quick check through the posts, found this one very interesting. I have zometa every 6 weeks. My onc said it is usually given every 4 weeks so to help out i should have it with my herceptin, but every other one. I am still having back pain even after rads and a ct scan that shows improvements. Think I will ask on friday.
So sorry your feeling a bit achey breakey and low at the minute, cant give you any boney mets advice but can send u a cyber hug
and lots of love
I too have Zometa every three weeks - it ties in with the schedule for my Avastin.
There is a trial (the Bismark trial) which looks at giving Zometa at different intervals - the feeling is that some people may need it every two weeks, and others may only need it every two or three months. I think they monitor something in your blood to decide how regularly to give it. If you are feeling achey before your regular Zometa treatment it may be worth talking to your team about altering your bish bosh schedule.
I too have had progression while on bisphosphonates. Originally, last Summer, I had hotspots in my spine and ribs. I started Zometa in September and by December I had new mets in my femur. A recent MRI showed that my hotspots have grown significantly, but nobody is sure when this happened. It does take a few months for the Zometa to really kick in, though.
Re the heat thing, I am having some treatment for a repetitive strain injury. The physiotherapist told me that they would be unable to do any treatments that involved heat because they were contraindicated for people with cancer. But when I checked with my consultant he said that heat causes no problems whatsoever. SO my physiotherapist was just being super cautious. I too sometimes use a hot water bottle on my back if it feels achey - or a hot bath.
I had zometa 3 weekly when I was just having herceptin and zometa but now having weekly taxol, having herceptin 3 weekly and zometa 4 weekly. I must be unusual in that I don't get this achey feeling you all talk about but then I've had progression on zometa with my spine being quite bad now but other areas have healed so most strange.
They felt zometa was stronger and better for younger women so they have no plans to swap me to pamidronate and I couldn't tolerate oraal biphos.
I use wheat bags for my pain in that I'm scared a water bottle will burst and that it seems better to me to use heat rather than take diazepam or oromorph to get releif. No-one has told me not to use heat pads apart from just after rads - which made sense not to overcook myself. Actually, last time I was in hospital, they got me heat pads for my back pain.
Good luck to you all
I had my pamidronate 3 weekly whilst on chemo but it's now 4 weekly. I think either of the IV bishbosh (Love the name- hadn't heard it before) can be done either 3 or 4 weekly depending if it ties in with other treatment. I haven't been offered Zometa it seems to be the only treatment our HA doesn't give due to costings grrrr! However if I was to go on the ZICE trial I might get it but I could be exempt now as I'm already on Pam. I've had improvement in my boney mets on Pam and am hoping that continues now I'm off chemo and onto hormone treatments. I do get achey but I know that can also be the Zoladex I'm on as I felt it last time after my primary dx. I may have a stack of questions to ask at my next treatment after reading all these posts!
Take care and hope appt goes well and questions get answered.
Hi Anne..yes I have friends who have 3 weekly Zometa..they have the infusion at the same time as their herceptin. At my hospital you are often switched to Zometa after further progression so I think it's the best of the bishbosh bunch.
Belinda..xx PS ..Anne I'm now taking a break from the forums but email me anytime...xx
I did start on 4-weekly pamidronate but because my bone mets were so extensive and i used to get achey before the next lot were due they switched it to 3-weekly. That was a help because when i started on 3-weekly herceptin the two could be done at the same visit. I also had progression during the first few months - I dont know how long you have been on bishbosh Anne, but I have now been on it for 6 yrs and things are stable. I was told by my onc that Zometa is stronger than pamidronate, so hopefully i can have that one if pamidronate fails to do the job. I to find heat comforting so like to take a hottie to bed or even when I am in the chair of an evening, i certainly dont think it does any harm.
I am going for my first treatment wih Zometa tomorrow. I did ask my consultant if bisphosphonates by tablet was possible but he was not keen on this. I find the travelling to and from hospital plus the waiting very tiring. How long have you been on your course? Do you know about the spread because you have had a scan? My view is that if the heat from the water-bottle gives relief then you should go on using it. I think I am having my treatments every four weeks so will see how I feel by week four.
Anyway, good luck.
Chris x x
Oh Anne, you're not being paranoid and it's OK to be panicky, we are here for each other.
To answer your question 2: I had a year of pamidronate but there was some progression in my hip met, so I was changed to Zometa - next bone scan showed all mets stable. Changed again to oral ibandronate, latest scan showed slight improvement to some areas of spine.
Had all my IV infusions 4-weekly, by the way.
Heat should be OK if it helps, I think - I need my faithful hottie!!!
Do see the doctor if you can, I hope you are well listened to and reassured.
I was put on it 4 yrs ago but had a really bad reaction so byphos were not given to me until May this year. I have been on pamidronate I do get joint pain after infusion but it is bearable. Bones seem to be better as I can climb in and out of the bath now until Sep I could only manage our walk in shower, I am now able to shave hairy legs as not on chemo at mo and they have come back with attitude!
Think I'm being a bit paranoid at the moment - but unfortunately, I think it hits us all at some time - so, I'll apologize now.
1. Does anyone have Zometa 3-weekly?
I have mine 4-weekly but usually during the 4th week, I am so achey. I know that other bisphosphonates are given 3-weekly but cannot remember seeing the same about Zometa.
2. Zometa is supposedly the 'better' bisphosphonate - but has anyone had any improvements if they have been swapped to another?
I was put straight on Zometa after 2ndary dx so have no experience of the others but have had spread since being on it.
3. Having mentioned being really achey, does anyone use a hot-water bottle/heat for relief on their back? Or has anyone been told that this is bad for them?
I find that the heat really helps but am scared that I may be doing damage.
I have an appointment for bisphosphonates tomorrow so will try to see the doctor in clinic but feel that I have seen him so often recently.
Thanking you in advance for any replies - feeling panicky of late.
Love Anne xx